MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3546001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Local Reaction (2035); Deformity/ Disfigurement (2360); Breast Mass (2439); Swollen Lymph Nodes/Glands (4432)
Date of Event 07/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6)-year-old african american female who had 600cc mentor memorygel breast implants placed experienced bilateral impaired wound healing and left sided rupture post procedure.In (b)(6) of 2022 the patient underwent mastopexy and breast augmentation without replacement.The left sided device was replaced with a new 600cc mentor memorygel breast implant due to rupture in (b)(6) 2020.Bilateral ptosis, bilateral local reaction, bilateral lymphadenopathy, right sided capsular contracture, right sided rupture, and left sided breast mass was noted with the new set of breast implants.The right sided rupture and bilateral local reaction was detected through magnetic resonance imaging.The presence of peri implant effusion was noted.The lymphadenopathy was noted through ultrasound which detected prominent lymph nodes.The ultrasound also detected a benign breast mass on the left side.As a result, replacement with 525cc mentor memorygel breast implants was performed on (b)(6) 2022.The right sided implanted was reported initially under 1645337-2021-12569 on (b)(6) 2021.The left sided device explanted on (b)(6) 2020, was reported under 1645337-2021-12568 on (b)(6) 2021.On april 14, 2022, mentor received additional information and initial awareness of issues with the left sided device implanted on (b)(6) 2020.This report relates to the left sided device implanted on (b)(6) 2020.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: ptosis, lymphadenopathy, local reaction, breast mass.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on july 19, 2022.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the breast implant.Leak testing was performed in accordance with mentor procedures, and no leak sites were detected during the analysis.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key14319289
Report Number1645337-2022-05238
Device Sequence Number14751929
Product Code FTR
UDI-Device Identifier00081317000945
UDI-Public00081317000945
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2021
Device Model Number3546001
Device Catalogue Number3546001
Device Lot Number7280443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American